Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

2 year old with vomiting and diarrhea. Using cefixime. Need change of medication?

My 2 year daughter had a bout of vomiting with large volumes of fluids 3days back.i put her on motilium and she was the same eveninG she developed diarrhoea ie totally watery so I saw a paediatrician who started cefixime 50 mg bd for 5 is3rd day of medicine but diarrhoea hasn't cured .she hates taking ors but drinks lots of plain water and little food.should I wait for medicine to act or change the med?n is plain water fine cos she won't drink ors come what may.
Asked On : Sun, 21 Apr 2013
Answers:  2 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

Thank you for your query.

If the diarrhoea is not controlled even after 3 days of the antibiotic then the case needs to be re-assessed. Depending on the frequency of the loose motions and the type of motion may be your daughter either needs a different antibiotic or an anti-amoebic treatment. I suggest that you get her stool examination done and review it with the doctor.

I hope I have answered your query to your satisfaction.

Wishing your daughter an early recovery.


Rajiv K Khandelwal
Answered: Sun, 21 Apr 2013
I find this answer helpful
Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013

Thank you for your query on Healthcare Magic.

Your child is having gastroenteritis mostly due to a virus or a bacteria.

The loose motions will take time to get decreased and it may take 3 to 5 days.

The mainstay of treatment is to maintain hydration by giving sips of oral rehydration solutions like Pedialyte, coconut water, lemon water.

Continue the medication as advised by your Pediatrician.

In addition to plain water, it is better to give ORS to replace the electrolytes which are lost in loose stools.

Addition of oral probiotic and zinc will help to restore normal intestinal flora and to decrease the liquid content of stool.

Hope I have answered your query.

Answered: Sun, 21 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor